MAUDE Adverse Event Report: MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCSP2515X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use an nc sprinter coronary balloon catheter to treat a non-tortuous, non-calcified lesion with 40-50% stenosis in the mid right coronary artery (rca).There were issues noted removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that balloon deflation difficulties occurred during subsequent inflation.The device would not deflate at the lesion site.It was also reported that there were removal difficulties.It was detailed that a 6f guide catheter was engaged to the rca.A 0.014 non-medtronic wire was unable to pass the lesion, but a different 0.014 non-medtronic wire successfully crossed the posterolateral branch (plb) lesion.Pre-dilatation of the plb was performed using a 2.0x15mm non-medtronic balloon at 12 atm.Residual stenosis of the plb was stented with a 2.25x38mm non-medtronic stent at 14 atm.Stent post-dilation was being performed using the 2.5x15mm nc sprinter balloon up to 16 atm.However, the nc sprinter did not deflate.A non-medtronic microcatheter was introduced proximal to the stent.A 0.014 non-medtronic wire was unable to puncture the balloon.Eventually, the balloon was dilated with pressure higher than the rated burst pressure (rbp) until the balloon ruptured, for removal from the target lesion.However, a remnant of the balloon was at mid rca.The non-medtronic wire was introduced to the distal plb.The mid rca was dilated with a 3.5x15mm non-medtronic balloon.The residual stenosis and balloon remnant were stented with a 4.0x28mm non-medtronic stent.Post dilatation was performed with a 2.5x15mm non-medtronic nc balloon in the pbl stent, and a 4.0x15mm non-medtronic stent at mid rca stent.Final angiogram showed good results with timi 3 flow.The trans-radial sheath was removed, and hemostasis was achieved.The patient was transferred to coronary care unit (ccu) in stable post-cardiac catheterization condition.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there were no issues noted removing the device from the hoop/tray.It was not difficult to remove the protective sheath or packaging stylette.100ml of contrast and 100 ml saline were used, concentration 1:1.Deflation difficulties were noted after the first inflation.Difficulties were not noted during inflation of the device.The device was not moved or repositioned while inflated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Still image analysis: one still image was provided for analysis.Image depicts the proximal end of a balloon catheter.A radial burst is evident to the outer shaft proximal to the marker bands.The balloon material and distal tip appear to have detached.Severe necking and stretching is evident to the inner member distal to the distal marker band.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC SPRINTER RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20640450
Report Number9612164-2024-05175
Device Sequence Number12604974
Product Code LOX
UDI-Device Identifier00643169282315
UDI-Public00643169282315
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model NumberNCSP2515X
Device Catalogue NumberNCSP2515X
Device Lot Number227178576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/11/2024
12/02/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/18/2024
12/11/2024
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexMale